Hail, St. Clair
- When
- June 15, 12:19 PM CST
- Where
- St. Clair County, 2.13 mi ESE of Mascoutah
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.487, -89.764
Storms fired along a cold front that was moving through the region. Numerous reports of large hail, damaging winds and flash flooding were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storms fired along a cold front that was moving through the region. Numerous reports of large hail, damaging winds and flash flooding were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 15, 11:50 AM CST, 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1250 PM CDT TUE JUN 15 2010 .DISCUSSION... /420 AM CDT TUE JUN 15 2010/ AN UPPER LEVEL LOW WAS LOCATED OVER SD WITH A SHORTWAVE TROF OVER WRN KS PER EARLY MORNING WATER VAPOR IMAGERY. SFC ANALYSIS SHOWED A QUASISTATIONARY FNT STRETCHED SWWD FM IA THROUGH SERN NEB INTO KS AND THE OK/TX PANHANDLES. CONVECTION HAS FIRED ALONG THE BDRY IN KS EARLY THIS MORNING WITHIN AN AREA OF H92-H85 MCONV LOCATED BENEATH THE RIGHT ENTRANCE REGION OF H3 JET WITH ADDITIONAL LIFT PROVIDED BY THE AFOREMENTIONED SHORTWAVE TROF. MCS OVER OK HAS MADE STEADY EWD PROGRESS AND COULD CLIP THE FAR SRN PORTION OF THE CWA THIS MORNING. SFC BDRY SHOULD FINALLY SINK SWD TODAY AS THE UPPER LOW CONTINUES MOVING NEWD INTO THE WRN GRTLKS. PLENTY OF SUNSHINE TODAY WILL CREATE ENOUGH INSTABILITY TO SUPPORT TSRA DVLPMT INVOF THE BDRY...ESPECIALLY IN THE SERN CWA THIS AFTN/EARLY TONIGHT AS LARGE SCALE ASCENT INCREASES AHEAD OF A SHORTWAVE TROF. ANY STORMS THAT FORM COULD PRODUCE VERY HEAVY RAINFALL GIVEN PW VALUES OF 1.6 TO 1.8 INCHES AND DEPTH OF THE WARM CLOUD LAYER. A BRIEF PD OF DRY WEATHER IS EXPECTED LATE TONIGHT AND WED AS RIDGING BUILDS IN ACROSS THE CENTRAL CONUS. THU AND FRI LOOK QUITE WARM AS SLY TO SWLY FLOW SETS IN AROUND THE SFC HIGH AND H85 TEMPS CLIMB TO +18 TO +22 DEG C. HAVE GENERALLY TRENDED WARMER THAN GUIDANCE FOR THU/FRI BUT THIS MAY NOT BE WARM ENOUGH. THE NEXT SYSTEM LIFTS THROUGH THE NRN PLAINS ON FRI AND COULD BRING SCT TSRA TO THE NRN PARTS OF THE CWA. NO CHANGES PAST 00Z SAT. KANOFSKY && .AVIATION... /1243 PM CDT TUE JUN 15 2010/ ANTICIPATION FOR THIS AFTN IS FOR KUIN-KCOU TO REMAIN REMOVED FROM TSRA CHCS. EXPECT SHRA TO CONTINUE OVER THE NEXT COUPLE OF HRS AS AN UPR LVL DISTURBANCE ALONG A SFC FRONTAL BNDRY SLIDES EWD. FURTHER SOUTH WHERE INSTABILITY AND MOISTURE ARE MORE PREVALENT TSRA CHCS ARE GREATER. EXPECT WITHIN THE FIRST FEW HRS OF TAF FCST FOR KSTL-KSUS BEST CHCS FOR CONVECTIVE GUSTS AND MVFR CONDITIONS WITH ISOLD-SCT TSRA. WOULD NOT BE SURPRISED TO SEE PSBL IFR. AS TSRA EJECTS NEWD WITH UPR LVL DISTURBANCE...SWLY WINDS TO RETURN AND SKIES SHOULD CLEAR INTO OVRNGT PD. SPECIFICS FOR KSTL...TSRA ALREADY APPROACHING TERMINAL FROM THE SOUTH AND SHOULD IMPACT SHORTLY AFTER 18Z. MAIN THREATS INCLUDE POTENTIAL CONVECTIVE GUSTS WITH MVFR-IFR VSBYS AND CIGS. WILL CLOSELY MONITOR THE SITUATION AND AMEND AS NECESSARY FOR ADDITIONAL CONVECTIVE THREATS. CONFIDENCE LIES THAT CONVECTIVE POTENTIAL WILL LAST FOR ONLY THE NEXT FEW HRS AND PROGRESS NEWD INTO LATER AFTN AND EVNG. SIPPRELL && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1247 PM CDT TUE JUN 15 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1247 PM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ACROSS SOUTHEASTERN AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS MAY BE SEVERE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY AND FRIDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE MISSOURI RIVER AS WELL AS CHESTER ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING OBSERVED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
The St Louis radar (KLSX), 83 km away, was scanning. The volume nearest the first event began at 18:21 UTC.
7 hail, 3 thunderstorm wind. Local standard time, as filed.
Disc shaped hail with the biggest measuring 2.25 inches wide.
Thunderstorm winds blew down a large tree near Illinois Route 157, just north of West Main Street, as well as power lines throughout town.
Thunderstorm winds blew down several trees along Old U.S. Highway 50.
Thunderstorm winds destroyed a produce stand just south of Eden. A couple who run the stand went to their pickup truck for cover as the storm approached. As the winds hit, destroying the produce stand, a 2x4 from the stand was propelled through the windshield of the truck. The board struck the female passenger on the side of the head. She was treated and released from the local hospital with minor injuries. Also, several tree limbs were blown down and the couple's house nearby sustained minor damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243354, 243355, 243798, 243358, 243359, 243362, 243365, 243793, 243368, 243370.